Uniqueness of limit cycles and multiple attractors in a Gause-typepredator-prey model with nonmonotonic functional response and Allee effecton prey

  • Received: 01 October 2011 Accepted: 29 June 2018 Published: 01 January 2013
  • MSC : Primary: 92D25, 34C; Secondary: 58F14, 58F21.

  • The main purpose of this work is to analyze a Gause type predator-prey modelin which two ecological phenomena are considered: the Allee effect affectingthe prey growth function and the formation of group defence by prey in orderto avoid the predation.
        We prove the existence of a separatrix curves in the phase plane, determinedby the stable manifold of the equilibrium point associated to the Alleeeffect, implying that the solutions are highly sensitive to the initialconditions.
        Trajectories starting at one side of this separatrix curve have theequilibrium point $(0,0)$ as their $\omega $-limit, while trajectoriesstarting at the other side will approach to one of the following threeattractors: a stable limit cycle, a stable coexistence point or the stableequilibrium point $(K,0)$ in which the predators disappear andprey attains their carrying capacity.
        We obtain conditions on the parameter values for the existence of one or twopositive hyperbolic equilibrium points and the existence of a limit cyclesurrounding one of them. Both ecological processes under study, namely thenonmonotonic functional response and the Allee effect on prey, exert astrong influence on the system dynamics, resulting in multiple domains ofattraction.
        Using Liapunov quantities we demonstrate the uniqueness of limit cycle, whichconstitutes one of the main differences with the model where the Alleeeffect is not considered. Computer simulations are also given in support ofthe conclusions.

    Citation: Eduardo González-Olivares, Betsabé González-Yañez, Jaime Mena-Lorca, José D. Flores. Uniqueness of limit cycles and multiple attractors in a Gause-typepredator-prey model with nonmonotonic functional response and Allee effecton prey[J]. Mathematical Biosciences and Engineering, 2013, 10(2): 345-367. doi: 10.3934/mbe.2013.10.345

    Related Papers:

  • The main purpose of this work is to analyze a Gause type predator-prey modelin which two ecological phenomena are considered: the Allee effect affectingthe prey growth function and the formation of group defence by prey in orderto avoid the predation.
        We prove the existence of a separatrix curves in the phase plane, determinedby the stable manifold of the equilibrium point associated to the Alleeeffect, implying that the solutions are highly sensitive to the initialconditions.
        Trajectories starting at one side of this separatrix curve have theequilibrium point $(0,0)$ as their $\omega $-limit, while trajectoriesstarting at the other side will approach to one of the following threeattractors: a stable limit cycle, a stable coexistence point or the stableequilibrium point $(K,0)$ in which the predators disappear andprey attains their carrying capacity.
        We obtain conditions on the parameter values for the existence of one or twopositive hyperbolic equilibrium points and the existence of a limit cyclesurrounding one of them. Both ecological processes under study, namely thenonmonotonic functional response and the Allee effect on prey, exert astrong influence on the system dynamics, resulting in multiple domains ofattraction.
        Using Liapunov quantities we demonstrate the uniqueness of limit cycle, whichconstitutes one of the main differences with the model where the Alleeeffect is not considered. Computer simulations are also given in support ofthe conclusions.


    加载中
    [1] in "Proceedings of the Third Brazilian Symposium on Mathematical and Computational Biology" (ed. R. Mondaini ), E-Papers Serviços Editoriais Ltda, Río de Janeiro, 2 (2004), 206-217.
    [2] SIAM Journal on Applied Mathematics, 69 (2009), 1244-1262.
    [3] Chapman and Hall, 1992.
    [4] World Scientific, 1998.
    [5] Trends in Ecology and Evolution, 22 (2007), 185-191.
    [6] Journal of Theoretical Biology, 218 (2002), 375-394.
    [7] (2nd edition), Texts in Applied Mathematics 34, Springer, 2006.
    [8] (2nd edition), John Wiley and Sons, 1990.
    [9] Cambridge University Press, 2007.
    [10] in "Differential Equations Model" (eds. M. Braun, C. S. Coleman and D. Drew ), Springer Verlag, (1983), 279-297.
    [11] Journal of Mathematical Biology, 36 (1997), 149-168.
    [12] SIAM Journal on Applied Mathematics, 46 (1986), 630-642.
    [13] Trends in Ecology and Evolution, 14 (1999), 405-410.
    [14] Oxford University Press, 2008.
    [15] Springer, 2006.
    [16] Marcel Dekker, 1980.
    [17] Bulletin of Mathematical Biology, 48 (1986), 493-508.
    [18] Mathematics an its applications, 559, Kluwer Academic Publishers, 2003.
    [19] Journal of Applied Ecology, 41 (2004), 801-810.
    [20] Discrete and Continuous Dynamical Systems, 6 (2006), 525-534.
    [21] in "Proceedings of the 2006 International Symposium on Mathematical and Computational Biology" (ed. R. Mondaini), E-papers Serviços Editoriais Ltda. Rio de Janeiro, (2007), 53-71.
    [22] Nonlinear Analysis: Real World and Applications, 12 (2011), 2931-2942.
    [23] Bulletin of Mathematical Biology, 73 (2011), 1378-1397.
    [24] Applied Mathematical Modelling, 35 (2011), 366-381.
    [25] in "Proceedings of the Third Brazilian Symposium on Mathematical and Computational Biology" (ed. R. Mondaini), E-Papers Serviços Editoriais Ltda, Río de Janeiro, 2 (2004), 358-373.
    [26] Journal of Mathematical Biology, 60 (2010), 59-74.
    [27] Cambridge University Press, 2001.
    [28] Mathematical Biosciences, 88 (1988), 67-84.
    [29] Fish and Fisheries, 2 (2001), 33-58.
    [30] (3rd ed), Texts in Applied Mathematics 7, Springer-Verlag, 2001.
    [31] in "Proceedings of the 2006 International Symposium on Mathematical and Computational Biology" (ed. R. Mondaini), E-papers Serviços Editoriais Ltda., (2007), 295-321.
    [32] SIAM Journal of Applied Mathematics, 61 (2001), 1445-1472.
    [33] Trends in Ecology and Evolution, 14 (1999), 401-405.
    [34] Oikos, 87 (1999), 185-190.
    [35] Chapman and Hall, 1984.
    [36] Monographs in Population Biology 35, Princeton University Press, 2003.
    [37] Mathematical Biosciences, 209 (2007), 451-469.
    [38] in "Proceedings of the Third Brazilian Symposium on Mathematical and Computational Biology" (ed. R. Mondaini), E-Papers Serviços Editoriais Ltda, Río de Janeiro, 2 (2004), 181-192.
    [39] Journal of Mathematical Biology, 62 (2011), 291-331.
    [40] (2nd edition), Wolfram Research, Addison Wesley, 1991.
    [41] SIAM Journal on Applied Mathematics, 48 (1988), 592-606.
    [42] International Journal of Bifurcation and Chaos, 11 (2001), 2123-2131.
    [43] Nonlinearity, 16 (2003), 1185-1201.
    [44] SIAM Journal on Applied Mathematics, 63 (2002), 636-682.
    [45] Applied Mathematics and Computation, 217 (2010), 3542-3556.
  • Reader Comments
  • © 2013 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(121) PDF downloads(503) Cited by(9)

Article outline

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog